MAUDE Adverse Event Report: ANGIODYNAMICS SMART PORT; PORT & CATHETER,

ANGIODYNAMICS SMART PORT; PORT & CATHETER,
Model Number CT66LTPD
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
The following issue was reported by a distributor, concerning a ct low profile titanium 6.6fr smartport: "the catheter could not be removed from the port site incision, therefore, the neck incision had to be reopened.It was also advised that the catheter was noted to be rough/ irregular on its exterior and the sheath had to be peeled off the catheter to facilitate removal.On doing so, a chalky residue was noted within the sheath and adherent to the catheter itself.After peeling this off, the catheter could then be removed.Patient had prolonged operating time and required an additional incision to remove the port.".
 
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Returned for evaluation was one (1) smartport with catheter tubing.As received, the catheter was approximately 24cm in length and was attached to the smartport.The catheter appeared rough in appearance.It could not be determined what caused the catheter surface to become rough and difficult to remove.No manufacturing non-conformances were observed during sample review and the catheter met dimensional specifications.The customer's reported complaint description of catheter was difficult to remove (at end of device use/treatment) was confirmed as the exterior of the catheter tubing had a rough surface indicating it was adhered to tissue and/or fibrin sheath.A definitive root cause for the customer experience with this device could not be determined.This most likely contributed to the difficult to remove catheter event experienced during the port explant procedure.However, we are unable to determine an exact root cause for the rough exterior surface.No manufacturing related non-conformances were observed during evaluation of the returned port/catheter tubing.Port placement, patient anatomy and drugs used during the 2+ year treatment are potential contributing factors of the rough catheter surface and the difficult to remove catheter tubing.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.  the review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use, which is supplied to the user with this catalog number, contains the following statements: absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.A blood return should be present prior to usage of device for any therapy or testing.If the patient complains of pain, or if there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Caution: avoid piercing catheter with suture needle.Potential complications: catheter fragmentation and catheter pinch-off.Catheter placement considerations: warning: avoid medial catheter placement into sub-clavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route in the subclavian vein.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SMART PORT
Common Device Name
PORT & CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key16068654
Report Number1317056-2022-00148
Device Sequence Number6275080
Product Code LJT
UDI-Device IdentifierH787CT66LTPD0
UDI-PublicH787CT66LTPD0
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K101017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberCT66LTPD
Device Catalogue NumberCT66LTPD
Device Lot Number5587138
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date12/29/2022
Supplement Report FDA Received Date04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age7 YR
Patient SexMale